MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Codes Break (1069); Difficult or Delayed Activation (2577)
Health Effect - Clinical Codes Stenosis (2263); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that angiography revealed severe stenosis in the cavernous sinus of the left internal carotid artery, and severe stenosis of the left middle cerebral artery, which was close to occlusion.The micro-guide wire passed through the stenotic segment to reach the left anterior cerebral artery a3 segment, and the fast exchange balloon 3.0mm 15mm (sanofi) to the stenotic segment.After dilation, the diameter of the tube was significantly improved.It was difficult for the quick-exchange balloon-expanding stent 3.5mm 15mm (apollo stent) to reach the cavernous sinus segment.During the adjustment process, it was found that the tip of the micro-guide wire was broken.The stent was withdrawn, and repeated attempts were made using the self-made catcher and the thrombectomy stent, but the broken end of the guide wire could not be grasped.Angiography showed that the blood flow rate was normal.Considering that the operation time was too long, the possibility of taking out the broken end was small, and the tip end of the stent was used to cover the tail of the broken end to prevent it from escaping.The stent body covered the stenosis of the cavernous sinus.After 20 minutes of observation, the angiography showed that the blood flow rate was normal, and the stent was detached.Because the foreign body was indwelling in the body, subsequent complications could not be assessed.It was unknown if there were any patient symptoms or complications related to the event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), as found condition: the avigo guidewire was returned for evaluation inside of a biohazard bag and a shipping box.Visual inspection/damage location details: the total length of the returned guidewire was measured ~198.0cm.Approximately 7.0cm of the distal broken segment was found to be missing and not returned.The guidewire appeared to be broken at ~7.0cm from the distal tip.In addition, kinks were found at 6.0cm, 12.0cm and 62.5cm from the distal broken end.No other anomalies were observed.The broken end was sent out for sem analysis.Testing/analysis: per sem results: "the wire failed via overload." conclusion: based on the device analysis and reported information, the customer complaint was confirmed as the returned guidewire was found broken.In addition, the guidewire was kinked at several locations.However, the root cause and cause for damages could not be determined.Possible causes include vessel tortuosity and resistance during delivery.Per sem results: "the wire failed via overload".There was no non-conformance to specifications identified that led to the reported issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The event was found be the same as 2029214-2022-02074.Any new information will be included in this report.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the avigo guidewire broke and part of it remained in the patient.It was reported that there was left cavernous sinus segment collar artery stenosis, and stent implantation surgery was performed on the patient.During the surgery, the micro-guidewire was broken, and after repeated attempts it was ineffectively taken out and it was forced to remain in the body.The stent was implanted, and the broken guidewire was attached to the wall of the blood vessel and covered the stenosis segment for the whole time.The problem of the broken guidewire swinging was solved and the stenosis of the blood vessel was solved, and symptomatic treatments such as antiplatelet and lipid lowering were given.After the surgery, the patient was awake from anesthesia, with good movement of the extremities and no signs of secondary neurological deficits.The repeat cranial ct was performed and there was no new bleeding or cerebral infarction.After the surgery, antiplatelet and lipid-lowering treatment were performed for 8 days, and the patient did not show any signs of secondary neurological impairment.The patient's condition was stable and he was discharged from the hospital.The doctor told the patient to take regular anti-platelet and lipid-lowering treatment after he was discharged from the hospital, and to have a review in the hospital after 3 months.There were 4 causes reported.1.The cause of the surgeon: the surgeon operated irregularly, rotated and twisted too much, and did not stretch in time, resulting in the breakage of the guidewire with too much stored force.2.The cause of the patient: the patient's blood vessel alignment was extremely tortuous.The distal mi ddle cerebral artery stenosis throughout the whole process, and the guidewire was forced to land on the anterior cerebral artery, which further led to the distortion, maneuverability was worse, leading to breakage.3.The cause of the device: the material of the device was not good, it was thought that the manufacturing process was poor, the maneuverability was poor, and the flexibility was not good, which led to breakage during the surgery.4.The cause of the surgical procedure: the transradial access surgery was chosen improperly, artificially caused the pathway to become more tortuous and the power transmission of the guide wire was more limited, leading to breakage.
 
Additional Manufacturer Narrative

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15666775
Report Number2029214-2022-01793
Device Sequence Number14143757
Product Code DQX
UDI-Device Identifier00763000338275
UDI-Public00763000338275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberB337986
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2022
Supplement Date Received by Manufacturer10/26/2022
11/23/2022
12/24/2022
01/10/2023
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/21/2022
12/12/2022
01/06/2023
01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale